MAUDE Adverse Event Report: MEDTRONIC MINIMED PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523RNAL; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC MINIMED PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523RNAL; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-523RNAL
Medical Device Problem Codes Mechanical Problem (1384); Detachment of Device or Device Component (2907); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 03/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Currently it is unknown whether or not the device may have caused or contributed to the event as no product has been returned.The device will be returned for analysis and further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
Customer called and reported that they got hospitalized due to low blood glucose and atrial fibrillation on (b)(6) 2019 with blood glucose of 65 mg/dl at the time of the incident.The customer was at 168 mg/dl at the time of the call.The customer was given food, glucose tablets, and intravenous glucose to treat.The customer did not mention any symptoms.The customer was wearing the insulin pump during the incident.The customer stated the pump drive support cap was flush and had a crack.Troubleshooting was not completed.The customer received a motor error when changing the pump battery.The insulin pump will be returned for analysis.
 
Additional Manufacturer Narrative
Device passed the displacement test, rewind, basic occlusion test, self test and unexpected restart error test.The stop (idle) current and run current measurement tests are within specification.Device also passed off no power alarm test and the delivery accuracy test.Device was unable to prime during prime test due to faulty force sensor resistor.Unable to perform the occlusion test and excessive no delivery test due to prime anomaly.No motor error alarm noted during testing.The motor was tested outside of the device and passed.Drive support disk was inspected and no anomaly was noted.Device had minor scratched display window, broken battery tube threads, cracked case at the reservoir tube window corners, scratched reservoir tube window, a partially broken reservoir tube lip, missing reservoir tube o ring and a missing end cap sticker.

Brand Name
PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523RNAL
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC MINIMED
18000 devonshire st.
northridge CA 91325 1219
MDR Report Key8419268
Report Number2032227-2019-02260
Device Sequence Number16590814
Product Code OYC
UDI-Device Identifier00643169221536
UDI-Public(01)00643169221536
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMMT-523RNAL
Device Catalogue NumberMMT-523RNAL
Device Lot NumberA000290552
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2019
Initial Date Received by Manufacturer 03/10/2019
Supplement Date Received by Manufacturer04/11/2019
Initial Report FDA Received Date03/14/2019
Supplement Report FDA Received Date04/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRN-UNK-RSVR, UNOMED SET
Outcome Attributed to Adverse Event Hospitalization;
Patient Age72 YR
Patient Weight76